Recall radiation dermatitis by sorafenib following stereotactic body radiation therapy
Chen-Hsi Hsieh,1,3,4 Shih-Chiang Lin,2 Pei-Wei Shueng,1,5,6 Deng-Yu Kuo1
1Division of Radiation Oncology, Department of Radiology, 2Division of Medical Oncology and Hematology, Department of Internal Medicine, Far Eastern Memorial Hospital, New Taipei City, Taiwan; 3Department of Medicine, 4Institute of Traditional Medicine, School of Medicine, National Yang-Ming University, 5Department of Radiation Oncology, National Defense Medical Center, Taipei, Taiwan; 6Oriental Institute of Technology, New Taipei City, Taiwan
Abstract: We report on a 63-year-old man with a history of hepatitis B virus–related hepatocellular carcinoma with a thrombus extending into the inferior vena cava, who received image-guided stereotactic body radiation therapy (SBRT) with helical tomotherapy, followed by sorafenib. A total tumor dose of 48 Gy was delivered by 6 fractions within 2 weeks. The tumor responded dramatically, and the patient tolerated the courses well. Ten days after SBRT, sorafenib (200 mg), at 1.5 tablets twice a day, was prescribed. One week later, grade 2 recall radiation dermatitis subsequently developed in the previous SBRT off-target area. SBRT followed by sorafenib for the treatment of a portal vein thrombosis provided effective results, but the potential risk of enhanced adverse effects between radiation and sorafenib should be considered with caution, especially under a SBRT scheme.
Keywords: hepatocellular carcinoma, recall radiation dermatitis
This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.Download Article [PDF] View Full Text [HTML][Machine readable]